Hail, Hubbard
- When
- July 6, 1:50 AM CST
- Where
- Hubbard County, 6.38 mi SSE of Becida
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 47.260, -95.140
Severe thunderstorms moved through Hubbard County, Minnesota, dropping large hail near Becida and Benedict during the early morning hours of July 6th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Severe thunderstorms moved through Hubbard County, Minnesota, dropping large hail near Becida and Benedict during the early morning hours of July 6th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 6, 1:43 AM CST, 7 minutes earlier.
Area Forecast Discussion National Weather Service Grand Forks ND 243 AM CDT Thu Jul 6 2017 .SHORT TERM...(Today and tonight) Issued at 232 AM CDT Thu Jul 6 2017 Early morning storms have mainly drifted south of the Highway 2 corridor and are weakening, however still enough bulk shear and instability to hang on to the watch. Will begin trimming northern zones north of Hwy 2. Today/tonight...north to northwest winds will set up as a sfc ridge extending from a sfc high over northeast Alberta extends southeastward into wrn North Dakota. This will help keep afternoon highs about 5 deg cooler than yesterday, but still ranging from the upper 70s to low 80s (near seasonal norms). The ridge slides east tonight and winds decrease, allowing overnight lows to fall into the mid 50s for the first time in several evenings. .LONG TERM...(Friday through Thursday) Issued at 232 AM CDT Thu Jul 6 2017 A highly amplified upper ridge extending from an upper high over the Four Corners region northward into the western Yukon Territory will dominate the weather pattern through most of the weekend into early next week. This will result in dry weather with temperatures returning to the upper 80s for the weekend after a cooler Friday. Models showing ridge breaking down enough to allow a ridge rider to bring some chances for an isolated shower to the Devils Lake region down into Valley City late Sat night into early Sun morning, but other than that the ridge won't slide east of the area until Mon night...setting up more zonal flow across the northern tier. By early Tue morning, there will be a chance for some shra west of the valley, extending across the region Tue aftn into Tue night. By this time, significant differences in upper level features occur giving low confidence for timing of any mid-week precip. Models do agree, however, on another upper ridge setting up over wrn Canada in the Day 8 to 10 range...bringing more warm and dry weather to the Day 8-14 timeframe per the latest CPC charts. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1242 PM CDT Wed Jul 5 2017 VFR conditions expected through the period. Convection expected tonight, possibly severe, however coverage expected to be rather isolated so other than DVL not enough confidence on any storms affecting TAF sites for mention at this time. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...Speicher LONG TERM...Speicher AVIATION...JK
Hazardous Weather Outlook National Weather Service Grand Forks ND 927 AM CDT Wed Jul 5 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061430- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 927 AM CDT Wed Jul 5 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Scattered thunderstorms are expected to develop late this afternoon across southeast North Dakota into west central Minnesota. Some of these storms may become severe producing golf ball sized hail and wind gusts to 60 mph. An isolated tornado cannot be ruled out. Other thunderstorms are expected to develop over Manitoba and move southeast into northeast North Dakota and northwest Minnesota tonight. A few of these storms may also become severe producing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1215 AM CDT THU JUL 6 2017
NDZ007-008-016-054-060615-
Pembina ND-Eastern Walsh County ND-Western Walsh County ND-
Cavalier ND-
1215 AM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAVALIER...
NORTHWESTERN WALSH AND WESTERN PEMBINA COUNTIES UNTIL 115 AM CDT...
At 1215 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wales, or 11 miles northwest of Langdon, moving southeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Mount Carmel around 1220 AM CDT.
Langdon around 1230 AM CDT.
Olga around 1240 AM CDT.
Osnabrock around 1245 AM CDT.
Milton and Concrete around 1250 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern North Dakota.
LAT...LON 4900 9789 4878 9733 4835 9790 4888 9880
4900 9857
TIME...MOT...LOC 0515Z 306DEG 41KT 4890 9850
JKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1221 AM CDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM HAIL 9 ENE SHARON 47.65N 97.72W
07/06/2017 M1.00 INCH STEELE ND PUBLIC
&&
JKAISERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
111 AM CDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND GST LANGDON 48.76N 98.37W
07/06/2017 M68 MPH CAVALIER ND AWOS
&&
JKAISERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
140 AM CDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL ANETA 47.68N 97.99W
07/06/2017 E1.25 INCH NELSON ND PUBLIC
RELAYED VIA SOCIAL MEDIA
&&
JKAISERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
146 AM CDT THU JUL 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL 4 SW ANETA 47.64N 98.05W
07/06/2017 E1.25 INCH GRIGGS ND PUBLIC
RELAYED VIA SOCIAL MEDIA
&&
JKAISERSpecial Weather Statement
National Weather Service Eastern ND/Grand Forks ND
224 AM CDT THU JUL 6 2017
MNZ002-015-017-022>024-027-028-060830-
West Becker MN-East Becker MN-Mahnomen MN-South Clearwater MN-
Norman MN-Hubbard MN-East Polk MN-South Beltrami MN-
224 AM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HUBBARD...SOUTHEASTERN
NORMAN...SOUTHEASTERN POLK...SOUTH CENTRAL BELTRAMI...MAHNOMEN...
NORTHERN BECKER AND SOUTHERN CLEARWATER COUNTIES UNTIL 330 AM CDT...
At 224 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winger to near Ogema. Movement was east at
40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Ogema around 230 AM CDT.
White Earth around 235 AM CDT.
Richwood around 240 AM CDT.
Beaulieu around 245 AM CDT.
Island Lake in Mahnomen County and Lengby around 250 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
central, north central and northwestern Minnesota.
LAT...LON 4681 9507 4703 9610 4759 9607 4752 9555
4750 9555 4750 9538 4743 9489 4680 9491
TIME...MOT...LOC 0724Z 290DEG 37KT 4751 9602 4709 9605
JKThe Fargo/Grand Forks radar (KMVX), 167 km away, was scanning. The volume nearest the first event began at 07:49 UTC.
3 hail. Local standard time, as filed.
Heavy rain and a lot of dime to quarter sized hail fell across east central Lakeport Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2017Every state in 2017This day in weather historyWarnings in Minnesota, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 699182, 699183, 699184.